MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG RT SM SIZE 3 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG RT SM SIZE 3 PMA; KNEE PROSTHESIS
Catalog Number 159568
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Synovitis (2094); Osteolysis (2377)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: oxf uni tib tray sz c rm pma; item# 154723; lot# 469410.Oxf twin-peg cmntd fem sm pma; item# 161468; lot# 681330.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial right knee arthroplasty.Subsequently, approximately eight years and five months post implantation, the patient underwent a revision due to poly wear and osteolysis.Due diligence is in progress for this complaint; no additional information or product has been received at the time of this report.
 
Event or Problem Description
It was reported that an initial right partial knee arthroplasty was performed.Subsequently, the patient has been revised and converted to a total knee arthroplasty, approximately eight years and five months post-implantation, due to poly wear and osteolysis.Intra-operative findings also included synovitis and cyst demonstrated on imaging.No complications were reported.No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h2, h6, h11.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a2, b4, b5, g3, g6, h2, h3, h6, h11.The products involved in the reported event were returned for investigation: a visual inspection of the bearing shows wear on the distal tibial face with two deep grooves as well as pitting and scratches, the femoral face has a deep rounded grove worn into the femoral face and part of the land area.The returned tibial tray and femoral component both have bone cement adhered to the back faces and signs of expected wear, scratches and lines on the bearing faces.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Complaints are monitored per complaint trending process.Medical records were provided and reviewed by a health care professional.The review identified the patient underwent revision surgery and was converted to a total knee arthroplasty due to polyethylene wear and associated osteolysis.Intra-operative findings included synovitis and a cyst.The contributing factors for these findings remain unknown.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OXFORD ANAT BRG RT SM SIZE 3 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22609209
Report Number3002806535-2025-00281
Device Sequence Number21358693
Product Code NRA
UDI-Device Identifier05019279786145
UDI-Public(01)05019279786145(17)211226(10)374220
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/26/2021
Device Catalogue Number159568
Device Lot Number374220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/25/2025
11/25/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/19/2025
11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight73 KG